MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MU-110A; POLYSOMNOGRAPH

NIHON KOHDEN CORPORATION MU-110A; POLYSOMNOGRAPH
Model Number MU-110A
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that they are experiencing incorrect cpap pressure readings during studies.For example, when setting cpap pressure to 12 cm h2o, the study displays a value of 2.2.After troubleshooting with the customer, it was determined that the issue was with the mu-110ak.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device.Head box.Model: jb-110a.Sn: (b)(6).Unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned.
 
Event or Problem Description
The customer reported that they are experiencing incorrect cpap pressure readings during studies.For example, when setting cpap pressure to 12 cm h2o, the study displays a value of 2.2.After troubleshooting with the customer, it was determined that the issue was with the mu-110ak.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of the complaint: the customer reported that they are experiencing incorrect cpap pressure readings during studies.For example, when setting cpap pressure to 12 cm h2o, the study displays a value of 2.2.After troubleshooting with the customer, it was determined that the issue was with the mu-110ak.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Service requested / performed: the device, (mu-110ak with serial number: (b)(6) was returned, cleaned, decontaminated and evaluated.During evaluation, our repair center could not duplicate the reported problem.The device was connected to the headbox, and our repair center performed testing and inspection, with no issues found.The repair center verified the unit connected and communicated with the amplifier.The unit was retested, and still, no issues were found.The customer was notified of the results.Per the request of the customer, the device was returned to the facility without any preventative maintenance and/or repairs completed.Investigation conclusion: we were unable to confirm the reported issue, as there were no issues found with the device, (mu-110ak devices, serial number: (b)(6), during evaluation.A definitive root cause could not be determined; however, it is possible that either a user error could have occurred, setup issues or possible patient conditions, and/or wear and tear, to the device, connection cables and/or any connected hardware/junction box, overtime, could have contributed to the reported issue.User setup errors: if the settings are not properly configured, incorrect filters, capture settings problems, data interpretation errors (such as a misunderstanding of the protocol data being analyzed), and/or corruption of a pcap file occurs, it can lead to the reported issue.It is also possible that an ungraceful exit could have corrupted the protocol pcap settings, resulting in inaccurate readings.The settings and protocols can be recreated and/or updated to prevent such issues as needed and/or applicable.Setup issues or patient conditions/position: if the pcap attachments, such as leads, mask or tubing are not setup, connected or placed properly, and/or patient conditions exist, (such as patient position placement may be causing obstruction to the tubing and/or mask, due to patient movement or other conditions), it may result in incorrect pcap readings.Completing the setting up of the pcap attachments and patient position again, (including checking for kinks in tubing and/or replacement of any attachments and placement), can be adjusted as needed to resolve such setup issues.Also, if there is damage found to any attachments being used, they can be replaced as needed and/or applicable.Wear and tear: although we were unable to duplicate any issues with the device in our repair center, it is possible the issue could be intermittent and/or a connection cable being used with the system could be damaged.In this case, the device was installed at the facility on 12/30/2019, indicating the device has aged approximately 5 (five) years.Aging devices, and their connected hardware and components, (including connection cables), are susceptible to wear and tear damage overtime and may encounter intermittent performance issues, due to use, wear and tear on the device and components, degradation and aging).Intermittent issues are often difficult to detect and/or replicate during evaluation and preventative maintenance and/or replacement of the device may be needed to prevent such issues in the future.Additional notes: when our nk (nihon kohden) rc (repair center) evaluated the device, there were no issues found during testing.However, due to the age of the device, it may need replacement and/or repairs if the issues recur in the future.In this case, at the customer's request, the device was returned to the customer, as is, without any preventative maintenance and/or repairs being completed.Mitigation notes: if similar issues continue to occur in the future, the pcap and device settings, protocols and data analyzing options can be revisited to ensure there are no user setup errors or any corruption that may have occurred.Also, this device can be evaluated again and/or either be replaced and/or preventative maintenance repairs can be completed, upon customer request, if needed and/or applicable in the future.Since we provided a loaner device, and returned the device as requested by the customer, no further issues related to this incident have been reported.Currently this is determined to be an isolated incident at the facility.We will continue to trend for similar issues for this device and facility.Additional device information: d10 concomitant medical device head box model: jb-110a sn: (b)(6) unique identifier (udi) #: (b)(4) returned to nihon kohden: not returned.Additional information: b4 date of this report d9 device available for evaluation g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h3 device evaluated by manufacturer h6 event problem and evaluation codes h11 additional manufacturer narrative.
 
Event or Problem Description

Brand Name
MU-110A
Common Device Name
POLYSOMNOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key20887881
Report Number8030229-2024-04604
Device Sequence Number7716403
Product Code GWQ
UDI-Device Identifier04931921108437
UDI-Public(01)04931921108437
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K120888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU-110A
Device Catalogue NumberMU-110AK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JB-110A SN (B)(6).; JB-110A SN (B)(6).
Patient SexUnknown